Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Severe left upper quadrant pain, epigastric attack and intolerance to gluten. Are they related?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
I have occasionally severe left upper quadrant and epigastric attacks,,I had my GB taken out and an ercp and sphincterotomy,,have discovered an intolerance to gluten,,,te LUQ pain becomes so severe, that its difficult to breathe and it also radiates into neck. yesterday I have had what feels like a knife below my rt shoulder blade radiating around the ribs,,it feels XXXXXXX but unlike prior GB attacks can you give input as to what this could be and is it related?
Posted Wed, 20 Feb 2013 in General Health
Answered by Dr. Ganesh Sanap 3 hours later
Hi welcome and thanks for writing in.

The occasional LUQ pain is probably due to your GERD. It may have caused ulcerations by the stomach which is cause of pain. However radiating pain to right shoulder has a diagnosis of Pancreatitis. It can cause sharp epigastric pain radiating to the right shoulder. It is a first possibility due to lax sphincter of Oddi function and previous gall bladder calculi.

The important thing is that gluten insensitivity will not cause such symptoms . It is associated with diarrhea or weight loss.

If pain is severe and intolerable then you need to consult a board certified surgeon as soon as possible. Few investigations like ultrasonography and blood amylase test may be necessary depending on clinical examination.

Hope I have answered your query. If you have further concern please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor